Washington, 2015Wildfire in Washington, June 29 to 30, 2015
June 29 to 30, 2015 · NWS OTX · 1 event in 1 county or zone
This fire 26 miles south of Brewster Washington burned 2,424 acres and cost $175,000 to contain/suppress.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
This fire 26 miles south of Brewster Washington burned 2,424 acres and cost $175,000 to contain/suppress.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jun 28, 10:05 PM PST, 1 hour 55 minutes earlier.
Area forecast discussion, Jun 28, 10:05 PM PST, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1105 PM PDT SUN JUN 28 2015
.SYNOPSIS...
Triple digit temperatures are expected across parts of the Inland
Northwest again Monday. Scattered thunderstorms are expected over
the Cascades overnight, then spreading east Monday. Dry lightning
and the hot weather have the potential to raise wildfire concerns.
Tuesday and beyond will be mainly dry but continued very warm.
&&
.DISCUSSION...
A negatively tilted shortwave trough of lower pressure is
beginning to push into northern California late this evening.
Weak mid level instability will result in an increasing chance
for high based showers and thunderstorms through tonight. Best
chances are expected across the western half to two-thirds of the
forecast area. The primary hazard with these storms will be dry
lightning that results in new fire starts and strong outflow
winds. There have been reports of wind gusts of up to around 40
mph as this convection begins to move into WA. Strongest winds are
anticipated across the southern portion of the basin. Models are
showing this gust front weakening as it pushes further north, so
the northern portion of the basin may not see winds as strong;
however, this will likely be highly dependent on how much the
parent convection holds together. Blowing dust will also be a
concern across the basin with this gust front. Reduced visibility
will be a concern with the blowing dust, which will include the
I-90 corridor around Moses Lake to Spokane. /SVH
&&
.AVIATION...
06Z TAFS: A negatively tilted shortwave trough of lower pressure
will push into the region overnight through Monday. Showers and
thunderstorms developing out of northern Oregon will push up a
gust front through tonight. This gust front will likely be
strongest across the southern portion of the basin and gradually
weaken as it pushes further north. Timing of the gust front is
expected between 06-08Z for the KLWS, KPUW, KMWH and KEAT TAF
sites and between 08-10Z at KGEG, KSFF and KCOE TAF sites. Winds
may increase up to 30-40 kts with the gust front (especially at
KMWH) and shift from the south or southwest. A brief break in the
convection is expected overnight before more showers and
thunderstorms develop through the morning and afternoon on Monday.
Confidence is low at this time that the TAF sites will see
thunderstorms on Monday. /SVH
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 75 93 67 93 65 94 / 20 20 10 0 0 0
Coeur d'Alene 71 91 65 90 61 93 / 20 30 20 0 0 0
Pullman 66 90 58 89 56 91 / 20 20 10 0 0 0
Lewiston 75 98 69 98 65 99 / 20 20 10 0 0 0
Colville 72 95 62 95 60 96 / 30 40 30 10 10 0
Sandpoint 66 89 58 90 54 91 / 20 40 30 10 0 0
Kellogg 68 88 61 89 60 91 / 10 30 20 0 0 0
Moses Lake 77 99 67 98 65 98 / 30 30 0 0 0 0
Wenatchee 79 97 74 98 70 99 / 30 40 10 0 0 0
Omak 75 96 64 97 61 96 / 50 40 20 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Red Flag Warning until 8 PM PDT Monday for East Washington
Central Cascade Valleys (Zone 677)-East Washington North
Cascades (Zone 685)-East Washington Northern Columbia Basin
(Zone 673)-East Washington Okanogan Highlands (Zone 687)-
East Washington Okanogan/Methow Valleys (Zone 684)-East
Washington South Central Cascade Valleys (Zone 676).
FIRE Weather Watch from Monday morning through Monday evening
for East Washington Northeast (Zone 686).
Red Flag Warning until 5 AM PDT Monday for East Washington
Central Cascade Mountains (Zone 682)-East Washington South
Central Cascade Mountains (Zone 680).
&&Hazardous weather outlook, Jun 28, 9:45 AM PST, 14 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
1045 AM PDT SUN JUN 28 2015
IDZ002>004-026-WAZ031>036-291745-
COEUR D'ALENE AREA-IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-
LEWISTON AREA-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
1045 AM PDT SUN JUN 28 2015
This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...East Central Washington...Northeast
Washington and Southeast Washington.
.DAY ONE...TODAY AND TONIGHT
Today high temperatures will be near and above 100 degrees.
This evening and tonight a front approaches with a threat of
isolated thunderstorms. Some thunderstorms may be dry and carry
the risk of wildfire ignitions. Thunderstorms could also generate
strong and damaging winds, potentially in advance of and/or with
the storms.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
Monday a threat of thunderstorms continues, with the best threat
moving north and east of the Columbia Basin after the morning.
Some thunderstorms may be dry and carry the risk of wildfire
ignitions. Storms may also produce gusty winds.
WAZ038-041>044-291745-
OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-
OKANOGAN VALLEY-WATERVILLE PLATEAU-
1045 AM PDT SUN JUN 28 2015
This Hazardous Weather Outlook is for portions of Central
Washington and North Central Washington.
.DAY ONE...TODAY AND TONIGHT
Today high temperatures will be near and above 100 degrees.
This afternoon and tonight a front approaches with a threat of
thunderstorms. Some thunderstorms may be dry and may carry
abundant lightning and the risk of wildfire ignitions.
Thunderstorms may also carry with them strong and potentially
damaging outflow winds.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
Monday a threat of thunderstorms continues, with the best threat
moving to the Cascades and Okanogan after the morning. Some
thunderstorms may be dry and may carry abundant lightning and the
risk of wildfire ignitions. Thunderstorms may also carry with them
strong and potentially damaging outflow winds.
IDZ001-027-WAZ037-291745-
NORTHERN PANHANDLE-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST MOUNTAINS-
1045 AM PDT SUN JUN 28 2015
This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho and Northeast Washington.
.DAY ONE...TODAY AND TONIGHT
Today high temperatures will be near and above 100 degrees.
This evening and tonight a front approaches with a threat of
isolated thunderstorms. Some thunderstorms may be dry and carry
the risk of wildfire ignitions. Thunderstorms could also generate
strong and damaging winds, potentially in advance of and/or with
the storms.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
Monday the main threat is thunderstorms...some of which could be
strong and long-lived. Also...some thunderstorms may be dry and
carry the risk of wildfire ignitions. These thunderstorms will
produce gusty winds.
In the hours before
Special weather statement, Jun 28, 10:28 PM PST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
1128 PM PDT SUN JUN 28 2015
WAZ033>036-290715-
UPPER COLUMBIA BASIN WA-MOSES LAKE AREA WA-WASHINGTON PALOUSE WA-
SPOKANE AREA WA-
1128 PM PDT SUN JUN 28 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GRANT...SOUTHWESTERN
LINCOLN...ADAMS...SOUTHWESTERN SPOKANE AND NORTHWESTERN WHITMAN
COUNTIES UNTIL 1215 AM PDT...
AT 1127 PM PDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF WARDEN TO
21 MILES SOUTH OF RITZVILLE...AND MOVING NORTH AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
RITZVILLE...LIND...WASHTUCNA...LAMONT...PAHA...BEATRICE...SCHRAG...
PACKARD...MARCELLUS...TOKIO...MOODY...SCHOONOVER...BATUM...RUFF...
REVERE...JANTZ...PIZZRO...RALSTON...BENGE AND MARENGO.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4673 11825 4674 11825 4674 11829 4689 11898
4730 11911 4726 11777 4669 11808
TIME...MOT...LOC 0627Z 195DEG 27KT 4693 11886 4683 11823
MFSpecial weather statement, Jun 28, 10:52 PM PST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
1152 PM PDT SUN JUN 28 2015
IDZ001>003-WAZ033-035>038-290745-
IDAHO PALOUSE ID-COEUR D'ALENE AREA ID-NORTHERN PANHANDLE ID-
UPPER COLUMBIA BASIN WA-WASHINGTON PALOUSE WA-NORTHEAST MOUNTAINS WA-
SPOKANE AREA WA-OKANOGAN HIGHLANDS WA-
1152 PM PDT SUN JUN 28 2015
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BENEWAH...WESTERN
KOOTENAI...SOUTHWESTERN BONNER...NORTHEASTERN LINCOLN...SOUTHWESTERN
FERRY...NORTHEASTERN DOUGLAS...SOUTHEASTERN OKANOGAN...SOUTHERN
STEVENS...SPOKANE...SOUTHERN PEND OREILLE AND NORTHEASTERN WHITMAN
COUNTIES UNTIL 1245 AM PDT...
AT 1150 PM PDT...DOPPLER RADAR WAS TRACKING A GUST FRONT ALONG A
LINE EXTENDING FROM 28 MILES SOUTHEAST OF NESPELEM COMMUNITY TO 10
MILES NORTH OF COLFAX...AND MOVING NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH AND BLOWING DUST WILL BE POSSIBLE WITH THIS
GUST FRONT.
LOCATIONS IMPACTED INCLUDE...
SPOKANE...COEUR D'ALENE...POST FALLS...HAYDEN...CHENEY...RATHDRUM...
DALTON GARDENS...LIBERTY LAKE...AIRWAY HEIGHTS...MEDICAL LAKE...NINE
MILE FALLS...DEER PARK...SPIRIT LAKE...MILLWOOD...DAVENPORT...
HAUSER...OTIS ORCHARDS...FAIRWOOD...GREEN ACRES AND COUNTRY HOMES.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4804 11901 4805 11680 4750 11676 4701 11731
4752 11829
TIME...MOT...LOC 0650Z 241DEG 70KT 4786 11868 4704 11734
MFSpecial weather statement, Jun 28, 11:42 PM PST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
1242 AM PDT MON JUN 29 2015
IDZ001-002-WAZ036-037-290845-
COEUR D'ALENE AREA ID-NORTHERN PANHANDLE ID-NORTHEAST MOUNTAINS WA-
SPOKANE AREA WA-
1242 AM PDT MON JUN 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KOOTENAI...
SOUTHWESTERN BONNER...NORTHEASTERN LINCOLN...SOUTHEASTERN STEVENS...
SPOKANE AND SOUTHEASTERN PEND OREILLE COUNTIES UNTIL 145 AM PDT...
AT 1240 AM PDT...DOPPLER RADAR WAS TRACKING GUST FRONT ALONG A LINE
EXTENDING FROM NEAR DAVENPORT TO 9 MILES SOUTH OF DISHMAN...AND
MOVING NORTH AT 35 MPH.
WIND GUSTS UP TO 50 MPH AND AREAS OF BLOWING DUST ARE LIKELY WITH
THIS GUST FRONT.
LOCATIONS IMPACTED INCLUDE...
SPOKANE...POST FALLS...RATHDRUM...LIBERTY LAKE...AIRWAY HEIGHTS...
MEDICAL LAKE...NINE MILE FALLS...DEER PARK...SPIRIT LAKE...
MILLWOOD...HAUSER...OTIS ORCHARDS...FAIRWOOD...GREEN ACRES...COUNTRY
HOMES...SUNCREST...TRENTWOOD...CHATTAROY...DISHMAN AND TOWN AND
COUNTRY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4825 11803 4809 11677 4742 11708 4766 11812
TIME...MOT...LOC 0740Z 202DEG 32KT 4764 11804 4753 11735
MF
Wildfire, Washington Palouse
- When
- June 29, 12:00 AM PST to June 30, 12:00 AM PST
- Where
- Washington Palouse forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 47.261, -117.463 (the zone’s center; the record gives no point)
This fire 26 miles south of Brewster Washington burned 2,424 acres and cost $175,000 to contain/suppress.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Arizona, June 29, 2015$100,000 · 1.75 in hail · 2 events
- Hail and Damaging Winds in Minnesota, June 29, 2015$14,000 · 3 in hail · 36 events
- Damaging Winds in Arizona, June 29, 2015$60,000 · 70 kt wind · 3 events
- Hail in Oklahoma, June 29, 2015$35,000 · 2.5 in hail · 7 events
- Flash Flood and Damaging Winds in Ohio, June 29, 2015$26,000 · 50 kt wind · 5 events
- Hail and Damaging Winds in Kentucky, June 29, 2015$20,000 · 52 kt wind · 8 events
- Hail and Damaging Wind in Wisconsin, June 29, 2015$2,000 · 1.75 in hail · 15 events
- Hail and Damaging Wind in Tennessee, June 29, 2015$15,000 · 52 kt wind · 4 events
- Hail and Damaging Winds in Oklahoma, June 29, 2015$1,000 · 1.75 in hail · 12 events
- Hail in Minnesota, June 29, 20151.5 in hail · 11 events
- Flash Flood in Kentucky, June 29, 2015$15,000 · 1 event
- Heavy Rain in Montana, June 29, 2015$15,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 599525.